Aa
Aa
A
A
A
Close
1583546 tn?1296671467

All

I was on the pill for 13 years and went off the pill 8 months ago & still haven't started my period.  I went to the gyno & he said this is common, he took blood & tested for thyroid issues & came back normal.  He perscribed Provera for me to take by everyone says that made their acne horrible and just made them start but didn't help them to cycle regularly.  I have hated all the side effects of being off the pill.  Dropped weight (I am 120 as is) so losing wasn't what I needed, by boobs got smaller, I am breaking out and even on my back which I never did before.  I have heard that some people get really bad acne after a year of being off the pill, has this happened to anyone?  My mother had sever PCOS and I am afraid I have it but the Dr. didn't seem to think I did.  I am lost and frustated! Please share any input or your thoughts, I am just curious what other peoples experiences are.  
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Hi there,
I have been off the pill for six months.  I do get my period but I knew something was not right because I did not show any signs of ovulation.  I, like you, got severe acne, and I mean severe.  I finally went to the doctor due to my acne, plus my hair was thinning.  They did a bunch of blood tests and my testosterone level came back high.   I was just recently diagnosed with PCOS.  If I were you I would continue to pursue the issue, with your same doctor or see someone else.  I was going to the doctor for the past 3 months and I kept getting blown off, even though there really was something wrong.  Did they test your testosterone level when they did all those blood tests?
Helpful - 0
Avatar universal
Hi there!

I have PCOS and was on medication, to get regular periods, for nearly 10years.For last 1.5years I have stopped medication and I get my periods but not on regular basis of 21-28days, this gap goes upto 2-3months also for me.Yes after I stopped medication  immediately there was heavy breakouts at my back for a year,I still have my back full of marks.Doctor said it was because of hormone change and gave a gel to apply on the pimples.I even gained weight aftr I stopped medication.
Being on pills has many side effect, so I dont want to continue it back again.
As in your case I fear it might be PCOS, Go and check up with a Gync and get your hormone level checked.
Helpful - 0
Avatar universal
So does the pill contraceptive pill help the polycistic overies syndrome?
Helpful - 0
Avatar universal
hi yes it can help to clear some of the symptoms of PCOS..heres some information i pasted from another site
contraceptive pill called Dianette®. Dianette® is commonly prescribed to regulate periods, to help reduce hair growth, to reduce acne, and is a good contraceptive.
◦The combined contraceptive pill Yasmin® (a combination of ethinylestradiol and drospirenone) has been shown to help if Dianette® is not suitable.
◦Other antitestosterone drugs are sometimes advised by a specialist if the above treatments do not help.
Helpful - 0
Have an Answer?

You are reading content posted in the Polycystic Ovarian Syndrome (PCOS) Community

Top Women's Health Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
STDs can't be transmitted by casual contact, like hugging or touching.
Syphilis is an STD that is transmitted by oral, genital and anal sex.
Normal vaginal discharge varies in color, smell, texture and amount.
Bumps in the genital area might be STDs, but are usually not serious.
Chlamydia, an STI, often has no symptoms, but must be treated.
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.